Alert archive / Puerto Rico / Flash Flood Warnings in 2007

Flash Flood Warning 51, NWS JSJ

August 25, 2007

NWS JSJ issued this flash flood warning at Aug 25, 2007, 3:33 PM CDT. It took effect at Aug 25, 2007, 3:39 PM CDT. It was in force for 108 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2007, 3:33 PM CDT (20:33 UTC)
In effect from
Aug 25, 2007, 3:39 PM CDT
Expired
Dec 11, 2007, 5:15 AM CST
In force
108 days
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text
Flood severity
None

The radar

The San Juan radar (TJUA), 61 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 252039
FFWSJU
PRC141-252230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
433 PM AST SAT AUG 25 2007

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITY

  IN PUERTO RICO
     UTUADO

* UNTIL 630 PM AST

* AT 425 PM AST...A U.S.G.S. RIVER GAGE INDICATED THAT THE RIO 
TANAMA NEAR THE MUNICIPALITY OF UTUADO HAD RISEN ABOVE FLOOD 
STAGE...AND WAS CONTINUING TO RISE. WITH ADDITIONAL MODERATE TO 
HEAVY RAINFALL EXPECTED TO CONTINUE ACROSS THIS AREA FOR THE NEXT 
HOUR OR SO...A FLASH FLOOD WARNING HAS BEEN ISSUED FOR RESIDENTS AND 
MOTORISTS ALONG THE RIO TANAMA NEAR UTUADO UNTIL 630 PM AST.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 1832 6660 1818 6664 1825 6681 1831 6681

$$

JFR
1 follow-up statement
000 
WGCA52 TJSJ 110831
FFWSJU
PRC017-091-111115-
/O.NEW.TJSJ.FF.W.0051.071211T0816Z-071211T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
420 AM AST TUE DEC 11 2007

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     BARCELONETA
     MANATI

* UNTIL 715 AM AST

* AT 415 AM AST...THE USGS RIVER SENSOR AT RIO DE MANATI NEAR BARRIO 
BAJURA FUERA INDICATED THAT THE WATER LEVELS AT THIS PARTICULAR 
POINT REACHED FLOOD STAGE. 

RESIDENTS AND VISITORS ALONG THIS RIVER BASIN SHOULD MONITOR CLOSELY 
THIS SITUATION. IF RIVER CONTINUES TO RISE OR FLOODING IS 
OCCURRING...MOVE TO HIGHER GROUND AS SOON AS POSSIBLE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 1848 6658 1851 6655 1851 6647 1850 6645
      1841 6645 1838 6656
TIME...MOT...LOC 0816Z 180DEG 0KT 1837 6663

$$

OB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:58 PM CDT, 35 minutes earlier.

Area forecast discussion, Aug 25, 2:58 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
358 PM AST SAT AUG 25 2007

.DISCUSSION...
DESPITE A DRIER ATMOSPHERE TODAY AND INDICATIONS OF MORE STABLE
CONDITIONS ALOFT...SCATTERED TO NUMEROUS TSTORMS DEVELOPED THIS
AFTERNOON ACROSS THE WEST HALF OF THE CORDILLERA CENTRAL...AND
DOWNSTREAM OF EL YUNQUE ACROSS EXTREME S SECTIONS OF THE SAN JUAN
METRO AREA. 12Z SJU SOUNDING INDICATED WEAK WINDS ALOFT LEADING US
TO BELIEVE MORE STAGNANT AND STABLE CONDITIONS WOULD PREVAIL.
HOWEVER...WATER VAPOR IMAGERY SUGGESTS A NARROW MID TO UPPER LEVEL
DEFORMATION ZONE OR DIVERGENT ASYMPTOTE DIRECTLY OVER PR THIS
AFTERNOON...AND IT IS THIS SEAM THAT DIURNAL CNVTN IS BREAKING
THROUGH. HEAVY RAIN WITH ACCUMULATIONS OF 3-4 INCHES AND GREATER
ARE BEING ESTIMATED BY THE NWS DOPPLER RADAR...AND HAVE WARRANTED
THE ISSUANCE OF A FEW URBAN AND SMALL STREAM FLOOD ADVISORIES. A
LLVL BAND OF HIGH MOISTURE CONTENT ALIGNED EAST TO WEST WAS ACROSS
THE NE CARIB TODAY...NORTH OF 16 NORTH AND ACROSS THE
ISLANDS...WITH A WEAK WAVE HAVING DEVELOPED ACROSS THE NE CARIB
TODAY AND IS CREATING A SELY STEERING FLOW NOW AFFECTING THE LOCAL
AREA. THIS WILL SHIFT THE LINGERING AND LATE DEVELOPING CNVTN
ACROSS W PR MORE INTO W AND NW SECTIONS...AND PUSH APPROACHING
CNVTN NW INTO THE LOCAL ATLC WATERS THIS EVENING AND TONIGHT.
IMPROVING WEATHER IS EXPECTED FOR THIS EVENING AS LLVL DIVERGENCE
DECREASES AVAILABLE MOISTURE ACROSS THE AREA...BUT STILL WITH
SCATTERED SHOWERS AND A FEW TSTORMS EXPECTED TO MOVE INTO THE AREA
FROM THE ESE THIS EVENING AND OVERNIGHT.

GLOBAL MODELS CONTINUE TO ADJUST THE FORECAST MOVEMENT OF TUTT LOW
CURRENTLY TO OUR NE. THIS LOW HAS BEGUN TO SHIFT SLIGHTLY NNE
TODAY...AND NOT THE NW TO NNW MOTION FORECAST PAST FEW RUNS.
ASSOCIATED TUTT AXIS CURRENTLY IN SE CARIB WITH THUS LIKELY BE
SLOWER TO LIFT NWD ACROSS THE LOCAL AREA. 06Z AND 12Z GFS HAD
THIS TROUGH AXIS ACROSS AND THEN N OF THE LOCAL AREA SUNDAY
EVENING THROUGH MONDAY...PUTTING US IN THE MORE CONVERGENT ZONE
AND ACTING TO STABILIZE THE UPPER ATMOSPHERE TO A MODERATE DEGREE.
HOWEVER...THIS MAY NOT OCCUR AS QUICKLY NOW...AND STILL REMAINS TO
BE SEEN ON A DAY TO DAY BASIS THE LOCAL UPPER INSTABILITY
ASSOCIATED WITH THIS TROUGH AXIS. MODELS STILL INDICATING MODEST
MOISTURE THROUGHOUT THE WEEK BEFORE A TROPICAL WAVE ARRIVES
FRIDAY. HOWEVER...I THINK THIS WAVE MAY BE A FEW DEGREES FARTHER
EAST THAN INITIALIZED BY GFS...AND IT MAY NOT ARRIVE UNTIL LATE
FRIDAY OR EARLY SATURDAY IS THIS IS CORRECT.

MARINE CONDITIONS TO REMAIN RELATIVELY TRANQUIL THROUGHOUT THE WEEK
WITH MODERATE TRADES AND SEAS. A MODERATE NNE SWELL GENERATED FROM
A LOW ACROSS THE NW CENTRAL ATLC PAST FEW DAYS WILL BRING SOME
SHOULDER TO HEAD HIGH SURF TO THE ATLC COASTS SUNDAY NIGHT THROUGH
TUESDAY. SEA YOU IN THE WATER

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  89  78  89 /  20  40  30  40
STT  80  86  80  86 /  40  40  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

SS
Hazardous weather outlook, Aug 25, 5:30 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST SAT AUG 25 2007

PRZ001>013-AMZ710>750-261000-
630 AM AST SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...DAYTIME HEATING AND LOCAL TERRAIN EFFECTS WILL
AGAIN LEAD TO SHOWERS AND ISOLATED THUNDERSTORM DEVELOPMENT TODAY
MAINLY ACROSS THE WEST SECTIONS OF THE ISLAND. SOME OF THESE STORMS
COULD BE HEAVY AT TIMES...RESULTING IN URBAN AND SMALL STREAM
FLOODING IN LOCAL AREAS...MAINLY IN INTERIOR AND WESTERN PORTIONS OF
PUERTO RICO. SCATTERED THUNDERSTORMS ARE EXPECTED IN THESE SAME
AREAS.

.DAYS TWO THROUGH SEVEN...AFTERNOON THUNDERSTORMS IN THE WESTERN
SECTIONS OF PUERTO RICO WILL POSE SOME RISK OF LOCALIZED URBAN AND
SMALL STREAM FLOODING OVER THE NEXT FEW DAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

VIZ001-002-AMZ710>730-261000-
630 AM AST SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...NO WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 3:00 PM CDTFlash Flood WarningJSJ108 days
Aug 25, 5:53 PM CDTFlash Flood WarningJSJ108 days
Aug 25, 5:53 PM CDTFlash Flood WarningJSJ109 days

Nearby

Flash Flood Warnings in Puerto Rico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.